MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 STD OFF; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 STD OFF; HIP FEMORAL STEM/SLEEVE
Catalog Number 157002135
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Pain (1994); Joint Dislocation (2374); Osteolysis (2377)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address pain and dislocation caused by soft tissue damage.Update jun 13, 2017: litigation received.Litigation alleges pain, tenderness in hip and groin.This complaint was updated on jun 26, 2017.Update jul 05, 2017: medical records received.After review of medical records for mdr reportability it was reported that the patient was revised to address failed total hip arthroplasty.Operative notes reported, advanced imaging showed a large fluid collection around the hip with degradation of the greater trochanter and osteolysis surrounding the implant.It was stated that the patient had multiple events of dislocations.Metal levels were elevated.On the revision note, it was mentioned that there was a significant amount of dead red and brownish appearing tissue around the articulation.The greater trochanter was significantly degenerated with some abductor still intact.The femoral stem was intact.The trunnion itself was intact with only mild degradation.There were no laboratory values provided for the reported elevated metal ions.Adding the stem for the reported elevated metal levels.This complaint was updated on: jul 18, 2017.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Event or Problem Description
Ppf alleges metal wear and metallosis.

Brand Name
SUMMIT DUOFIX TAP SZ7 STD OFF
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6758027
Report Number1818910-2017-22037
Device Sequence Number16647725
Product Code LPH
UDI-Device Identifier10603295059486
UDI-Public10603295059486
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2009
Device Catalogue Number157002135
Device Lot NumberYA8CY1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer04/09/2019
11/22/2019
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date05/01/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight114